Alert archive / California / High Wind Watches in 2021
High Wind Watch 3, NWS Sacramento, CA
NWS Sacramento, CA issued this high wind watch at Oct 8, 2021, 2:07 PM PDT. It took effect at Oct 11, 2021, 5:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 8, 2021, 2:07 PM PDT (21:07 UTC)
- In effect from
- Oct 11, 2021, 5:00 AM PDT
- Expired
- Oct 10, 2021, 2:57 AM PDT
- In force
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
815 WWUS76 KSTO 082107 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 207 PM PDT Fri Oct 8 2021 ...Strong Winds across Portions of Interior Northern CA... .Strong north winds are forecast across portions of interior northern California beginning late Sunday night and lasting into Tuesday afternoon. The strongest winds are forecast to occur early Monday morning into Tuesday morning, especially along the west side of the Sacramento Valley and the Delta. The winds are expected to be strong enough to damage trees and cause power outages. CAZ016>019-091400- /O.NEW.KSTO.HW.A.0003.211011T1200Z-211012T1200Z/ Central Sacramento Valley-Southern Sacramento Valley- Carquinez Strait and Delta-Northern San Joaquin Valley- Including the cities of Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, and Modesto 207 PM PDT Fri Oct 8 2021 ...HIGH WIND WATCH IN EFFECT FROM EARLY MONDAY MORNING THROUGH EARLY TUESDAY MORNING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph possible. Local gusts up to 50+ mph possible on the west side of the Valley and the Delta. * WHERE...Portions of the Central and Southern Sacramento Valley, Carquinez Strait and Delta and Northern San Joaquin Valley. * WHEN...Early Monday morning through early Tuesday morning. * IMPACTS...Damaging winds could blow down trees and power lines and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
3 follow-up statements
449 WWUS76 KSTO 090929 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 229 AM PDT Sat Oct 9 2021 ...Strong Winds across Portions of Interior Northern CA... .Strong north winds are forecast across portions of interior northern California late Sunday night into Tuesday afternoon. The strongest winds are forecast to occur late Sunday night into late Monday night, especially along the west side of the Sacramento Valley and the Delta. The winds are expected to be strong enough to damage trees and cause power outages. CAZ016>019-100000- /O.CON.KSTO.HW.A.0003.211011T1200Z-211012T1200Z/ Central Sacramento Valley-Southern Sacramento Valley- Carquinez Strait and Delta-Northern San Joaquin Valley- Including the cities of Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, and Modesto 229 AM PDT Sat Oct 9 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT... * WHAT...North to northwest winds 20 to 30 mph with gusts up to 45 mph possible. Local gusts up to 50+ mph possible on the west side of the Valley and the Delta. * WHERE...Portions of the Central and Southern Sacramento Valley, Carquinez Strait and Delta and Northern San Joaquin Valley. * WHEN...From late Sunday night through late Monday night. * IMPACTS...Damaging winds could blow down trees and power lines and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
372 WWUS76 KSTO 092117 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 217 PM PDT Sat Oct 9 2021 ...Strong Winds across Portions of Interior Northern CA... .Strong north winds are forecast across portions of interior northern California late Sunday night into Tuesday afternoon. The strongest winds are forecast to occur early Monday morning into early Tuesday morning, especially along the west side of the Sacramento Valley and the Delta. The winds are expected to be strong enough to damage trees and cause power outages. CAZ016>019-101600- /O.CON.KSTO.HW.A.0003.211011T1200Z-211012T1200Z/ Central Sacramento Valley-Southern Sacramento Valley- Carquinez Strait and Delta-Northern San Joaquin Valley- Including the cities of Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, and Modesto 217 PM PDT Sat Oct 9 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM EARLY MONDAY MORNING THROUGH EARLY TUESDAY MORNING... * WHAT...North to northwest winds 20 to 30 mph with gusts up to 45 mph possible. Local gusts up to 50+ mph possible on the west side of the Valley and the Delta. * WHERE...Portions of the Central and Southern Sacramento Valley, Carquinez Strait and Delta and Northern San Joaquin Valley. * WHEN...Early Monday morning through early Tuesday morning. * IMPACTS...Damaging winds could blow down trees and power lines and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
630 WWUS76 KSTO 100957 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 257 AM PDT Sun Oct 10 2021 ...Strong Winds across Portions of Interior Northern CA... .Strong north winds are forecast across portions of interior northern California late tonight into Tuesday afternoon. The strongest winds are forecast to occur late tonight through late Monday night, especially along the west side of the Sacramento Valley and the Delta. The winds are expected to be strong enough to cause power outages and damage trees. Driving will be difficult for high profile vehicles. CAZ016>018-110000- /O.UPG.KSTO.HW.A.0003.211011T1200Z-211012T1200Z/ /O.NEW.KSTO.WI.Y.0015.211011T0600Z-211012T0600Z/ Central Sacramento Valley-Southern Sacramento Valley- Carquinez Strait and Delta- Including the cities of Chico, Oroville, Marysville/Yuba City, Sacramento, and Fairfield/Suisun 257 AM PDT Sun Oct 10 2021 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT MONDAY... * WHAT...North to northwest winds 20 to 35 mph with gusts up to 45 mph expected. Local gusts from 50 to 55 mph possible. * WHERE...Central Sacramento Valley, Southern Sacramento Valley and Carquinez Strait and Delta Counties. * WHEN...From 11 PM this evening to 11 PM PDT Monday. * IMPACTS...Tree limbs could be blown down and power outages may result. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ019-110000- /O.UPG.KSTO.HW.A.0003.211011T1200Z-211012T1200Z/ /O.NEW.KSTO.WI.Y.0015.211011T1200Z-211012T0600Z/ Northern San Joaquin Valley- Including the cities of Stockton and Modesto 257 AM PDT Sun Oct 10 2021 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 PM PDT MONDAY... * WHAT...North to northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Northern San Joaquin Valley. * WHEN...From 5 AM to 11 PM PDT Monday. * IMPACTS...Tree limbs could be blown down and power outages may result. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ015-063-110000- /O.NEW.KSTO.WI.Y.0015.211011T0600Z-211012T0600Z/ Northern Sacramento Valley- Mountains Southwestern Shasta County to Western Colusa County- Including the cities of Redding, Red Bluff, and Alder Springs 257 AM PDT Sun Oct 10 2021 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT MONDAY... * WHAT...North winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Northern Sacramento Valley and Mountains Southwestern Shasta County to Western Colusa County Counties. * WHEN...From 11 PM this evening to 11 PM PDT Monday. * IMPACTS...Tree limbs could be blown down and power outages may result. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this high wind watch went out at Oct 8, 3:29 AM PDT, 10 hours 38 minutes earlier.
Area forecast discussion, Oct 8, 3:29 AM PDT, 10 hours 38 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 329 AM PDT Fri Oct 8 2021 .SYNOPSIS... Cool weather with showers possible today and tonight, followed by a warming trend through the weekend. Possible critical fire weather conditions Monday and Tuesday with strong north winds and low humidities. && .DISCUSSION... Deep trof along the W Coast of NOAM interacting with weakening surface front and moisture plume emanating from 30N/130W. SW trajectory is maintaining a narrow band of persistent mostly light showers mainly from the Nrn SJV into the Sierra. A band or area of showers will likely continue in this area and may become more widespread as the upper trof moves inland through about midday Fri. Expect local orographic enhancement in the QPF near Sierra Crest through the morning hrs and have upped the PoPs and QPFs along the I-80/Hwy 50 corridor and Swd in zone 69 to account for this trend. In addition, brief pulse/flash of lightning has occurred within this band in the 08z-09z hrs, and given the HREF probability of Refl >40dBZ over the W Slope Sierra S of I-80 have added Brief T (thunder) in the early morning hrs in the appropriate area. Timing of lowering snow levels is problematic, especially without the snow profiler up and running yet, but is roughly 7-8 Kft based on observed surface temps. With the approach of the upper trof and mid level CAA we expect the snow level to lower to or even below the trans-Sierra passes early this morning. This gives the forecast a little more snow, the question is what are the impacts? Given that Hwys 4, 108 and a portion of 89 are closed, and the experimental METRo model Roadcasts indicate melting snow and road temps in the 40s, we don't expect significant accumulations on roadways, although snow may accumulate "off the beaten path". Thus, will hold off on advisories for now due to limited or even nil impacts. The parent low near VCRISL is forecast to drop Swd along the coast on Fri and into SOCAL on Sat digging the trof over the area. Majority of PoP guidance gives the far Nrn mtns and portions of the coastal range and Solano Co a chance of showers as the energy drops Swd during the overnite hrs. Behind this feature, a positively tilted ridge will build into Norcal with drier and milder wx for the weekend. Anonymously deep (-3) 5H closed upper low is forecast to dive SSEwd across the Great Basin Mon/Tue. This synoptic pattern is recognized and documented by Parish (1982) and Staudenmaier (1994) as resulting in the formation of a northerly barrier jet and the implications for extreme fire weather behavior given strong winds, lowering humidity, and dry fuels. This has led to the issuance of a Fire Weather Watch, and the pending issuance of a public wind advisory as the event nears. Probabilistic guidance from the NBM (4.1) also indicates reasonable potential for High Wind Warning criteria (Gusts =>50kts) in a narrow corridor in Solano Co and in extreme Wrn San Joaquin Co in the hills W of Tracy. Nly winds in this area will be perpendicular to major interstate travel along I-80 and I-205/580. JHM && .EXTENDED DISCUSSION (Tuesday THROUGH Friday)... Still some differences on the exact location and depth of a trough located near the Central Great Basin on Tuesday; however, the impact still looks to be impactful north to east winds continuing this day. Ensemble ECMWF continues to indicate higher gusts than the GFS, but have trended towards the ECMWF with Valley gusts from 25 to 35 mph Tuesday afternoon and evening. These winds will accompany low daytime humidity values and elevated fire weather conditions are expected to remain through the afternoon into the evening (which is in line with the current Fire Weather Watch). This deep trough moves eastward on Wednesday with weak ridging returning over interior NorCal. This may bump up high temperatures a degree or two from Tuesday highs. For late week, models diverge a bit more but the general consensus is dry weather and increasing temperatures at this time. && .AVIATION... VFR conditions are forecast to prevail for northern interior California over the next 24 hours. Can't rule out some localized MVFR conditions over higher terrain in the vicinity of isolated showers. General south to west surface wind gusts generally at/below 15 kt, locally higher in higher terrain and near the Delta. && .STO WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday morning through Tuesday evening for Carquinez Strait and Delta-Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Eastern Mendocino NF-Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft-Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft- Southeast Edge Shasta-Trinity NF and Western Portions of Tehama- Glenn Unit-Southern Sacramento Valley in Yolo-Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft. &&
Nearby
High Wind Watches in California, 2021Every high wind watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.